Severe Allergic Reaction After 4 Days.
My s.o. had recently gone to a doctor for what was diagnosed as pneumonia. He was given a steroid shot to open his airways, an inhaler of some kind and Sulfameth/Trimethroprim and Prednisone in pill form. ... more »
My s.o. had recently gone to a doctor for what was diagnosed as pneumonia. He was given a steroid shot to open his airways, an inhaler of some kind and Sulfameth/Trimethroprim and Prednisone in pill form.
He'd been taking this for about a week with no signs but yesterday morning he woke up complaining of severe itching, I thought maybe it was the amount of or brand of detergent I'd used when I had done our wash. We went to bed covered in separate blankets as just being touched caused him to feel even more itchy.
In the morning he awoke still complaining of the itch and asked me to go to the local grocery to get him some itch cream, so I picked up a bottle of hydrocortizone and also some anti-allergy pills (off-brand benadryl), he covered himself in the hydrocortizone and took two of the bennies and napped on and off til it was 8pm.
When he emerged from bed his body looked like some kind of red and pink camouflage and now he was complaining about not being able to breathe. I thought, if it wasn't the laundry then it must be the drugs, and I snatched his bottles off his desk and googled away, sure enough there were some side effects associated with the drugs, and some rather unsettling images of "Stevens-Johnson Syndrome" that I'll never be able to wipe from my mind's slate.
After some goading he agreed to call some friends with a car and we made a trip to the emergency room. They gave him an injection, put him on a nebulizer, and told him to stop taking the Sulfameth/Trimethroprim and to continue taking benedryl. Recovery time stated on the various websites said a week to a month.